After several recalls for heartburn medication, another company is recalling ranitidine tablets because they may have a cancer-causing ingredient. This time, American Health Packaging has recalled 11 lots of ranitidine tablets because they may contain N-Nitrosodimethylamine (NDMA), a cancer-causing ingredient, above the levels allowed by the U.S. Food & Drug Administration (FDA).

This recall was issued by American Health Packaging in response to the recall made by Amneal Pharmaceuticals, LLC, which included ranitidine tablets that were repackaged by the company.

The affected heartburn medication includes USP 150 mg tablets in 100 count Unit Dose Blisters. The recalled ranitidine tablets were distributed nationwide to wholesalers for hospital use.

A list of recalled ranitidine tablets can be viewed here. Labels of the recalled medication can be viewed here.

Ranitidine is used to decrease the amount of acid created by the stomach. It is a histamine-2 blocker that is used for short-term treatment of duodenal ulcers, pathological hypersecretory conditions, benign gastric ulcers, gastric ulcers, GERD, and endoscopically diagnosed erosive esophagitis.

Consumers that have the recalled ranitidine tablets should stop using the medication. Individuals that are concerned about adverse reactions from the recalled heartburn medication should contact their healthcare provider.

Questions about the recall can be directed to Inmar Pharmaceuticals Services at 1-800-967-5952 (option 1), Monday through Friday, from 9 a.m. to 5 p.m.

American Health Packaging said it has not received any reports of adverse reactions due to the recalled medication.

heartburn There are a number of natural ways to treat indigestion. Photo: Shutterstock